Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 48, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 23, 2022, 12:16 AM CDT for Brown County, Kewaunee County, Oconto County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2022, 12:16 AM CDT (05:16 UTC)
- Expired
- Jul 23, 2022, 12:41 AM CDT
- In force
- 25 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, WI, Kewaunee County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 27 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1388 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1899 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 9.5
The text
As transmitted.
672
WUUS53 KGRB 230516
SVRGRB
WIC009-061-083-230600-
/O.NEW.KGRB.SV.W.0048.220723T0516Z-220723T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
1216 AM CDT Sat Jul 23 2022
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Northern Brown County in northeastern Wisconsin...
Western Kewaunee County in northeastern Wisconsin...
South central Oconto County in northeastern Wisconsin...
* Until 100 AM CDT.
* At 1215 AM CDT, a severe thunderstorm was located near Pulaski, or
16 miles northwest of Green Bay, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Bay Shore Park around 1255 AM CDT.
Luxemburg around 100 AM CDT.
Other locations impacted by this severe thunderstorm include Krok,
Slovan, Gregorville, Rankin, Ellisville, Euren, Sobieski, Humboldt,
South Chase and Morgan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near THE SOUTHERN BAY get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4467 8825 4473 8825 4484 8817 4476 8788
4471 8792 4463 8793 4468 8781 4473 8777
4471 8772 4468 8773 4468 8758 4464 8746
4440 8764
TIME...MOT...LOC 0515Z 295DEG 23KT 4473 8814
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RDM2 follow-up statements
494
WWUS53 KGRB 230531
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
1231 AM CDT Sat Jul 23 2022
WIC009-061-083-230600-
/O.CON.KGRB.SV.W.0048.000000T0000Z-220723T0600Z/
Brown WI-Kewaunee WI-Oconto WI-
1231 AM CDT Sat Jul 23 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTHEASTERN BROWN...NORTHWESTERN KEWAUNEE AND SOUTH CENTRAL
OCONTO COUNTIES...
At 1230 AM CDT, a severe thunderstorm was located 10 miles west of
Bay Shore Park, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Bay Shore Park around 1255 AM CDT.
Luxemburg around 110 AM CDT.
Other locations impacted by this severe thunderstorm include Little
Suamico, Red Banks, Sobieski, Champion, Dyckesville, Thiry Daems,
Neuern, Lincoln, Duvall and Casco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4468 8812 4478 8804 4475 8790 4474 8789
4471 8792 4463 8793 4468 8781 4470 8779
4469 8776 4468 8775 4464 8759 4448 8771
TIME...MOT...LOC 0530Z 295DEG 23KT 4469 8801
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RDM247
WWUS53 KGRB 230541
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
1241 AM CDT Sat Jul 23 2022
WIC009-061-083-230550-
/O.CAN.KGRB.SV.W.0048.000000T0000Z-220723T0600Z/
Brown WI-Kewaunee WI-Oconto WI-
1241 AM CDT Sat Jul 23 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROWN...
NORTHWESTERN KEWAUNEE AND SOUTH CENTRAL OCONTO COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 4468 8812 4478 8804 4475 8790 4474 8789
4471 8792 4463 8793 4468 8781 4470 8779
4469 8776 4468 8775 4464 8759 4448 8771
TIME...MOT...LOC 0539Z 295DEG 23KT 4466 8792
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 11:11 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 22, 11:11 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1111 PM CDT Fri Jul 22 2022 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Saturday Issued at 339 PM CDT Fri Jul 22 2022 The main focus of the short term forecast is the incoming convective complex/potential starting Saturday afternoon. Fairly quiet weather for the next 24 hours leading up to this event. This Evening and Overnight...Current satellite imagery shows a few daytime cumulus clouds developing across the area, but most places are still fairly clear, and will remain that way through the night. A couple meso models, primarily the HRRR, show a small area of showers or thunderstorms developing across the middle of the state this evening, which includes the southern counties of the GRB forecast area. Not much forcing around, maybe a small amount of warm advection, so kept very small PoPs in the southern forecast area for this evening. If a thunderstorm forms severe weather is not expected. Otherwise, it will be mild night with lows in the 60s and light winds. Saturday...The initial weather impact will be the increasing humidity and heat index values. Southwesterly low level flow will lead to an increase in moisture throughout the day, particularly in the southern half of the GRB forecast area. Highs will range from the middle 80s to lower 90s, warmest across central WI. Heat index values will be in the upper 80s to middle 90s. As the warm front (bringing this moisture northward) arrives, a cold front will also be sagging south across the state, with a mid-level shortwave approaching from the northwest. All this will act to develop convection on Saturday, likely starting farther west across Minnesota. Questions arise as to how the storms will evolve and where they will track. Models have become a little less certain on where this moisture will pool/instability gradient will line up across the state, making it more difficult to assess where a complex of thunderstorms will most likely track. Meso models in general have trended farther south, with the the northern edge of a complex clipping the southern CWA, central WI into southern Fox Valley, starting mid to late afternoon, around or after 21Z. The main threat will be damaging winds as a complex is likely by the time this activity reaches this area. Embedded tornadoes, heavy rain, and perhaps some hail is also possible. This activity continues into the long term portion of the forecast. .LONG TERM...Saturday Night Through Friday Issued at 339 PM CDT Fri Jul 22 2022 A QLCS will likely be ongoing Saturday evening or entering the western portion of the forecast area. There are still model differences in how far north this system will track; however, there seems to be a bit of a southward trend among the hi-res models. The general thinking is the area most likely to see this system will be south of highway 29. MUCAPE values will soar to 3-4 J/g along with bulk shear values of 40 to 60 knots. The main threat will be damaging winds, with large hail also possible but a secondary threat. 0-3 km shear vectors indicate there could also be a few QLCS tornadoes if any part of the line becomes orthogonal to the shear vector. Some isolated flooding is possible given the high PWAT values of 1.5 to 2 inches, with the fast moving nature of the system limiting the flood potential. The main severe weather event should move through rather quickly, with the line through the cwa by midnight. Behind the line additional thunderstorms could develop later Saturday evening into the overnight hours; however, these additional showers and thunderstorms are not expected to be severe. Some isolated showers and thunderstorms could linger behind the departing low pressure system on Sunday, but the bulk of the area should remain dry. Temperatures should also fall a good 5 to 10 degrees as compared to Saturday across the region. High pressure will then keep the weather dry to start the work week as temperatures hover around normal for this time of year. The next chance for rain will be Tuesday night through Wednesday night as another cold front tracks through the region, followed by dry weather to end next week as another high pressure system builds in behind the departing low Thursday and Friday. && .AVIATION...for 06Z TAF Issuance Issued at 1109 PM CDT Fri Jul 22 2022 VFR conditions are expected through about 21Z Saturday, then an approaching frontal system, in concert with a very unstable airmass will initiate robust thunderstorm activity somewhere over the southern half of Minnesota by early afternoon Saturday. There is still much uncertainty as to when and where the initial thunderstorms will develop and their expected track. Latest thinking is that the strongest storms will begin to impact western and perhaps Central Wisconsin somewhere in the 19Z to 22Z time period, then rapidly propagate southeast primarily south of Highway 29 thereafter. It appears that this storm complex will likely reach severe limits with damaging winds and large hail the primary threats. Monitor subsequent forecast updates. Additional occasional shower and thunderstorm activity is expected elsewhere over the forecast area ahead of a cold front, mainly after 00Z Sunday and will likely persist through the end of the TAF period and especially south of Highway 29. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KLJ LONG TERM......Kurimski AVIATION.......ESB
Hazardous weather outlook, Jul 22, 2:54 PM CDT, 9 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 254 PM CDT Fri Jul 22 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-232000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 254 PM CDT Fri Jul 22 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a very small chance of a couple non-severe thunderstorms south of highway 29 this evening. .DAYS TWO THROUGH SEVEN...Saturday through Friday Severe thunderstorms are possible Saturday afternoon into Saturday night. Damaging wind is the main concern. Large hail, a few brief tornadoes, and locally flooding from heavy rain are also possible. Additional thunderstorms are possible Tuesday night into Wednesday. It is too early to determine if these storms will be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-232000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 254 PM CDT Fri Jul 22 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Friday There is a slight chance of thunderstorms late this afternoon and evening. Thunderstorms are likely Saturday night and again Wednesday. Any storms would pose a hazard to boaters. KLJ/Kurimski
In the hours before
Special weather statement, Jul 22, 11:42 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1142 PM CDT Fri Jul 22 2022
WIZ022-031-039-040-073-074-230530-
Southern Oconto County WI-Southern Marinette County WI-Shawano WI-
Kewaunee WI-Door WI-Brown WI-
1142 PM CDT Fri Jul 22 2022
...Thunderstorms will impact portions of northern Brown,
northwestern Kewaunee, southern Marinette, Door, southern Oconto and
eastern Shawano Counties through 1230 AM CDT...
At 1141 PM CDT, Doppler radar was tracking thunderstorms along a
line extending from 5 miles west of Marinette to Oconto to near
Embarrass. Movement was east at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Oconto around 1145 PM CDT.
Pulaski around 1215 AM CDT.
Sturgeon Bay around 1220 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4484 8718 4471 8730 4451 8814 4453 8819
4459 8819 4459 8835 4473 8875 4491 8790
4508 8776 4507 8752 4506 8752 4494 8759
4490 8777 4471 8792 4463 8793 4469 8780
4487 8765 4494 8745 4506 8737 4504 8711
TIME...MOT...LOC 0441Z 288DEG 32KT 4507 8780 4490 8784 4473 8868
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
RDMThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 11:42 PM CDT | Special Weather Statement | GRB | Oconto | 48 min |
| Jul 23, 12:19 AM CDT | Special Marine Warning | GRB | 56 min | |
| Jul 23, 4:14 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 61 min |
| Jul 23, 5:17 PM CDT | Severe Thunderstorm Warning | GRB | Waushara, Winnebago | 58 min |
| Jul 23, 5:47 PM CDT | Special Weather Statement | GRB | Outagamie | 43 min |
| Jul 23, 5:50 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie | 55 min |
| Jul 23, 6:04 PM CDT | Special Marine Warning | GRB | 86 min | |
| Jul 23, 6:08 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Manitowoc | 52 min |
| Jul 23, 6:34 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 43 min |
| Jul 23, 6:51 PM CDT | Special Marine Warning | GRB | 39 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.